Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, for almost 3 years now I have had an issue with redness in the moustache area above my upper lip. After shaving, the area becomes severely red and and develops like a pinkish red rash. It's extremely embarassing and is very noticable, and it looks as though I have applied red lipstick after shaving! It does not subside either. I have visited my Dermatologist who gave me medicaton called "Protopic" which is designed to treat Eczema and I have tried numerous other Eczema treatments and nothing has worked! I know its not just Sensitive skin because I have not shaved for periods of 3 or 4 months and the redness is still there, it is not as red, but it is still there. I have changed my shaving techniques numerous times, such as shaving with an electric, used single bladed razors, and I also shave properly (shaving with the grain, not going over same area twice, lathering up properly). I have also tried numerous differnet products designed to reduce redness and nothing has worked! I have also tried 1% Hydrocrotisal or however u spell it, that didnt work either. Its extremely embarassing and I am not a big fan of having a mustache. Has anyone had a similar problem like me?? Any suggestions on how to make the redness subside?

Loading...

Well, if this is some kind of skin disorder I am not sure I could help but there is something that I have been using and it really helped. It is called “Tend skin solution” and I would apply it every time after waxing my legs and bikini line and after shaving armpits. I had a lot of problems with shaving my armpits, they would become really dry and red and I got those red bumps on my legs after waxing.

This stuff has helped a lot, my cosmetician recommended it and the problem in the armpits has gradually disappeared and the bumps on legs almost instantly after waxing.
Reply

Loading...

Protopic is an eczema medication, so if you were prescribed that, I would fully assume you have eczema and there is nothing you are doing wrong with shaving body hair or face hair. If you do not want to grow a mustache or beard, I am really not sure what you can do other than to keep using the ointment and to avoid sun exposure, because that is not recommended while you use Protopic. Use a sunscreen any time you go out (SPF 30) to avoid aggravation your eczema, and check in with your doctor to ask about other medication if you do not see any improvement. 

Reply

Loading...

I have had the same problem for a year or so, and my dermatologist recommended the same treatments with no success. Did you ever find something that worked??? Thanks
Reply

Loading...

Nope. I have visited him yet again only for him to give me another $150 dollar Eczema treatment that did not work either. He basically said well "looks like you've got a really sensitive skin." I am a bit frustrated. Everyone always tells me how much better I'd look without a facial hair but its either facial hair or having extremely red and irritated skin above my upper lip and I'll choose the later. I just don't know what to do. I know its not my shaving technique because I shave properly.
Reply

Loading...

hey dude..mines been goin on for about 6 months now and my doc finally prescribed me something called metronidazole (generic for metrogel)...i think its used to treat rosacea...its still 75 bucks as generic but after a week i can tell a difference...i'll get back 2 ya if it makes a turn for the worse... I kinda liked the moustache treatment but the ladies sometimes frown on it.
Reply

Loading...

You NEVER shave the upper lip area. Shaving, causes in growing hairs, it basically just chops..the hair off the top, it doesnt take it out from the roots. once hair has been taken out from the roots, it takes longer for it to grow back..shaving,,makes it grow back, faster, longer and thicker!...try threading..its really usefull..and it pulls hair out from roots, without pain in no time!..just take 25 cm approximately of thread. tie one end to the other and knot it. Youll get a circle shape. cross..it over..2 times or more..
and..put it on skin
and thread..theres loads of vids..and how to thread on youtube! check them out....good luck =D
Reply

Loading...

Strangely, I'm the opposite.

If I shave my upper lip frequently (every 1 or 2 days), it's fine, but if I let it go longer than 2 or 3 days without shaving, the skin under the moustache goes dry, flakey and red. However, it's not the entire width of my upper lip, just the areas about halfway from the centre, to the edge of the lip. Weird.

When I shave off the moustache, the upper lip has these two very noticably red patches. I rub/pick off the flakey skin and use moisturiser to aid the dryness. It does start to settle down but I have to keep shaving otherwise it comes back.

I also get dry, flakey skin in my cheeks if I let my beard grow, but not if I shave.

I would actually like to grow a beard/moustache, but this problem means I can't. I don't like shaving because I always get a rash under my chin, across my neck, no matter whether I wet shave or electric.

I'm doomed to be forever blotchy. Doesn't help the thread starters problem but at least you know your not alone with annoying facial skin.
Reply

Loading...

As soon as I start growing a beard (I'd never just grow a mustache - that's gross) I get those dry, red, itchy blotches on the outer halves of my upper lip. I have to constantly check in the mirror to make sure I don't have this "dandruff" flaking off into my facial hair. I've read that conditioner and skin cream/moisturizer helps.
Reply

Loading...

I have the exact same problem as the last two replies. Anyone know of any permanent cure? It seems like for a couple of days every week there is redness/dryness.
Reply

Loading...

is Blistex LIP MEDEX ; me too when i shave either way my skin becomes very irratated afterwards ; I like Nivea products they are really good but trust me on the Blistex ! its a small blue little container, please leave feadback and lets continue the solve this together please!
Reply

Loading...

i have the EXACT same symptoms. Its f$#king annoying. Ive searched high and low and this is the only site i can find online that describes it accurately.... has anyone else found anything else that may point us in the right direction to solve this problem?
Reply

Loading...

Same problem shaved the area over my lip ONCE and its been red/dry ever since, winter sucks so bad with this because when i blow my nose the sensitive skin in that area gets 10x more irritated i even see like tearing of the skin since it was so thin red and weak. maybe im trying to many creams tho since i have eczema ive tried zinc creams tried aveeno moisturizer combination of both, also tried lip balms->feels better but doesn't get rid of it, tried vitamin E, same feels better but nothing gets rid of this goddamn redness also wasn't to happy when my friend thought someone punched me in the mouth when it was actually from the shaving >:O
Reply

Loading...

This can be treated using a strong anti dandruff shampoo and/or an clotramazole cream 1.5%
Reply

Loading...

clotramazole looked it up says its for fungal type skin problems, read up some more and says that fungal stuff can be caused by Corticosteroids and other immunosuppressant drugs:

1. Topical steroid for use topically on the skin, eye, and mucous membranes.

2. Inhaled steroids for use to treat the nasal mucosa, sinuses, bronchii, and lungs.[2]

ie: cortizone cream and my goddamn asthma inhaler both

sucks cuz i used an "anti-inflamatory steroid oitment" (prescribed by a derm for eczema) on the red dry area thinking that this damn steroid cream heals all but infact it might have provoked it/ made it worse!

internet > f*ing dermatologists, they don't give you all the facts
Reply

Loading...